Alert archive / California / Winter Storm Warnings in 2014
Winter Storm Warning 6, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Oct 30, 2014, 11:11 AM PDT for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Oct 31, 2014, 5:00 PM PDT. It was in force for 18 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 30, 2014, 11:11 AM PDT (18:11 UTC)
- In effect from
- Oct 31, 2014, 5:00 PM PDT
- Expired
- Nov 1, 2014, 11:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 7:33 AM PDT | SNOW 2 | 2 Sw Tahoe City, CA | FACEBOOK POST FROM GRANLIBAKKEN ESTIMATED 2 INCHES OF SNOW. |
| Nov 1, 7:33 AM PDT | SNOW 3 | Heavenly Valley, NV | HEAVENELY SKI RESORT REPORTED 3 INCHES OF SNOW. |
| Nov 1, 7:33 AM PDT | SNOW 4 | Squaw Valley Ski Area, CA | SQUAW VALLEY REPORTED 4 INCHES OF SNOW. |
| Nov 1, 7:33 AM PDT | SNOW 5 | Mount Rose Ski Area, NV | MT ROSE SKI RESORT MEASURED 3 TO 5 INCHES OF SNOW. |
| Nov 1, 7:33 AM PDT | SNOW 8 | Donner Peak, CA | SUGAR BOWL SKI RESORT MEASURED 5 TO 8 INCHES OF SNOW. |
| Nov 1, 7:33 AM PDT | SNOW 10 | Kirkwood, CA | KIRKWOOD SKI RESORT MEASURED 8 TO 10 INCHES OF SNOW. |
| Nov 1, 7:33 AM PDT | SNOW 12 | 5 W Mammoth Lakes, CA | MAMMOTH MOUNTAIN SKI RESORT MEASURED 8 INCHES OF SNOW AT THE BASE AND 12 INCHES OF SNOW AT THE SUMMIT. |
| Nov 1, 8:18 AM PDT | SNOW 5 | 1 Wsw Kingvale, CA | 5 INCHES OF SNOW ON GROUND THIS MORNING AT 6100 FT 1.18 INCHES 24 HR PRECIPITATION (RAIN AND SNOW) CHANGED TO SNOW OVERNIGHT |
| Nov 1, 9:21 AM PDT | SNOW 3 | Homewood, CA | TRAINED WEATHER SPOTTER REPORTED 3 INCHES OF NEW SNOWFALL AT 6330 FEET. 29 DEGREES AND STILL SNOWING. |
| Nov 1, 10:22 AM PDT | SNOW 2 | Mammoth Lakes, CA | STORM TOTAL SNOWFALL AT THE MAMMOTH LAKES COOPERATIVE OBSERVING STATION AT 7804 FEET AS OF 10AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS45 KREV 301811 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1111 AM PDT THU OCT 30 2014 ...FIRST WINTER STORM OF THE SEASON FOR HALLOWEEN... .AN EARLY SEASON WINTER STORM WILL BRING MODERATE TO HEAVY SNOW TO THE SIERRA FRIDAY EVENING INTO SATURDAY MORNING. THE MAIN IMPACT FROM THIS STORM IS HAZARDOUS TRAVEL CONDITIONS WITH WHITEOUT CONDITIONS AND CHAIN CONTROLS OVER THE SIERRA PASSES. THIS STORM WILL LEAD TO THE WINTER CLOSURES FOR THE PASSES IN ALPINE AND MONO COUNTIES. CAZ072-NVZ002-311200- /O.UPG.KREV.WS.A.0004.141101T0000Z-141101T1800Z/ /O.NEW.KREV.WS.W.0006.141101T0000Z-141101T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1111 AM PDT THU OCT 30 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. SNOW MAY NOT STICK TO ROADS BELOW 7000 FEET UNTIL AFTER MIDNIGHT SATURDAY. * SNOW ACCUMULATIONS: 8 TO 14 INCHES ABOVE 7000 FEET. UP TO 6 INCHES BELOW 7000 FEET...WITH 5 TO 10 INCHES ALONG AND WEST OF HIGHWAY 89. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. GUSTS OF 40 TO 60 MPH ARE POSSIBLE OVER RIDGES. * SNOW LEVELS: 7500 TO 8500 FEET ON FRIDAY...LOWERING TO 6500 TO 7000 FEET FRIDAY EVENING...THEN FALLING TO 5000 TO 5500 FEET SATURDAY MORNING. * IMPACTS: SLICK AND SNOW COVERED ROADS WITH WHITEOUT CONDITIONS AROUND THE TAHOE BASIN AND ALPINE COUNTY. THIS INCLUDES INTERSTATE 80 AND HIGHWAYS 50...88...89...267 AND THE MOUNT ROSE HIGHWAY. SNOW MAY LEAD TO THE WINTER CLOSURE OF EBBETTS AND MONITOR PASSES IN ALPINE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-311200- /O.UPG.KREV.WS.A.0004.141101T0000Z-141101T1800Z/ /O.NEW.KREV.WS.W.0006.141101T0000Z-141101T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 1111 AM PDT THU OCT 30 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. * SNOW ACCUMULATIONS: 8 TO 18 INCHES ABOVE 7000 FEET WITH HIGHEST TOTALS ALONG AND WEST OF HIGHWAY 395. UP TO 6 INCHES ARE POSSIBLE BELOW 7000 FEET. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO 40 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395. GUSTS 40 TO 60 MPH WILL IMPACT THE SIERRA RIDGES. * SNOW LEVELS: 8000 TO 9000 FEET ON FRIDAY LOWERING TO 6000 FEET BY EARLY SATURDAY MORNING. * IMPACTS: SLICK AND SNOW COVERED ROADS WITH WHITEOUT CONDITIONS ACROSS MONO COUNTY. THIS INCLUDES HIGHWAYS 203 AND 395. SNOW MAY LEAD TO THE WINTER CLOSURE OF SONORA AND TIOGA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
4 follow-up statements
374 WWUS45 KREV 311049 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 349 AM PDT FRI OCT 31 2014 ...FIRST WINTER STORM OF THE SEASON FOR HALLOWEEN... .AN EARLY SEASON WINTER STORM WILL BRING MODERATE TO HEAVY SNOW TO THE SIERRA FRIDAY EVENING INTO SATURDAY MORNING. THE MAIN IMPACT FROM THIS STORM IS HAZARDOUS TRAVEL CONDITIONS OVER THE SIERRA PASSES. THIS STORM SHOULD LEAD TO WINTER CLOSURES FOR THE PASSES IN ALPINE AND MONO COUNTIES. CAZ072-NVZ002-010000- /O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 349 AM PDT FRI OCT 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. * TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. SNOW MAY NOT STICK TO ROADS BELOW ABOUT 7000 FEET UNTIL LATE EVENING FRIDAY. * SNOW ACCUMULATIONS: 8 TO 14 INCHES ABOVE 7000 FEET. UP TO 6 INCHES BELOW 7000 FEET...WITH 5 TO 10 INCHES ALONG AND WEST OF HIGHWAY 89. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. GUSTS UP TO 55 MPH OVER RIDGES. * SNOW LEVELS: 7500 TO 8500 FEET ON FRIDAY...LOWERING TO 6500 TO 7000 FEET FRIDAY EVENING...THEN FALLING TO 5000 TO 5500 FEET SATURDAY MORNING. * IMPACTS: SLICK AND SNOW COVERED ROADS AROUND THE TAHOE BASIN AND ALPINE COUNTY. THIS INCLUDES INTERSTATE 80 AND HIGHWAYS 50...88...89...267 AND THE MOUNT ROSE HIGHWAY. SNOW MAY LEAD TO THE WINTER CLOSURE OF EBBETTS AND MONITOR PASSES IN ALPINE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-010000- /O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 349 AM PDT FRI OCT 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. * TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. * SNOW ACCUMULATIONS: 8 TO 18 INCHES ABOVE 7000 FEET WEST OF HIGHWAY 395...WITH UP TO 6 INCHES ELSEWHERE ABOVE 7000 FEET. BELOW 7000 FEET...UP TO 3 INCHES. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO 40 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395. GUSTS TO 60 MPH WILL IMPACT THE SIERRA RIDGES. * SNOW LEVELS: 8000 TO 9000 FEET ON FRIDAY LOWERING TO 5500 TO 6000 FEET BY SATURDAY MORNING. * IMPACTS: SLICK AND SNOW COVERED ROADS FOR MONO COUNTY...MAINLY ABOVE 6000 FEET. THIS INCLUDES HIGHWAYS 203...AS WELL AS HIGHWAY 395 ABOVE 6000 FEET. SNOW MAY LEAD TO THE WINTER CLOSURE OF SONORA AND TIOGA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
168 WWUS45 KREV 312209 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 309 PM PDT FRI OCT 31 2014 ...FIRST WINTER STORM OF THE SEASON FOR HALLOWEEN INTO SATURDAY... .AN EARLY SEASON WINTER STORM WILL BRING MODERATE TO HEAVY SNOW TO THE SIERRA THIS EVENING INTO SATURDAY MORNING. THE MAIN IMPACT FROM THIS STORM IS HAZARDOUS TRAVEL CONDITIONS OVER THE SIERRA PASSES. THIS STORM SHOULD LEAD TO WINTER CLOSURES FOR THE PASSES IN ALPINE AND MONO COUNTIES. CAZ072-NVZ002-011200- /O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 309 PM PDT FRI OCT 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. * TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. SNOW MAY NOT STICK TO ROADS BELOW ABOUT 7000 FEET UNTIL LATE THIS EVENING. * SNOW ACCUMULATIONS: 8 TO 14 INCHES ABOVE 7000 FEET. UP TO 6 INCHES BELOW 7000 FEET...WITH 5 TO 10 INCHES ALONG AND WEST OF HIGHWAY 89. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. GUSTS UPTO 55 MPH OVER RIDGES. * SNOW LEVELS: 7500 TO 8500 FEET ON FRIDAY...LOWERING TO 6500 TO 7000 FEET FRIDAY EVENING...THEN FALLING TO 5000 TO 5500 FEET SATURDAY MORNING. * IMPACTS: SLICK AND SNOW COVERED ROADS AROUND THE TAHOE BASIN AND ALPINE COUNTY. THIS INCLUDES INTERSTATE 80 AND HIGHWAYS 50...88...89...267 AND THE MOUNT ROSE HIGHWAY. SNOW MAY LEAD TO THE WINTER CLOSURE OF EBBETTS AND MONITOR PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-011200- /O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 309 PM PDT FRI OCT 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. * TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. * SNOW ACCUMULATIONS: 8 TO 18 INCHES ABOVE 7000 FEET WEST OF HIGHWAY 395 AND ALONG THE WHITE MOUNTAINS...WITH UP TO 6 INCHES ELSEWHERE ABOVE 7000 FEET. BELOW 7000 FEET...UP TO 3 INCHES. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO 40 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395. GUSTS TO 60 MPH WILL IMPACT THE SIERRA RIDGES. * SNOW LEVELS: 8000 TO 9000 FEET ON FRIDAY LOWERING TO 5500 TO 6000 FEET BY SATURDAY MORNING. * IMPACTS: SLICK AND SNOW COVERED ROADS FOR MONO COUNTY... MAINLY ABOVE 6000 FEET. THIS INCLUDES HIGHWAYS 203...AS WELL AS HIGHWAY 395 ABOVE 6000 FEET. SNOW MAY LEAD TO THE WINTER CLOSURE OF SONORA AND TIOGA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
900 WWUS45 KREV 011045 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 345 AM PDT SAT NOV 1 2014 CAZ072-NVZ002-011800- /O.CON.KREV.WS.W.0006.000000T0000Z-141101T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 345 AM PDT SAT NOV 1 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * TIMING: LIGHT SNOW AND SNOW SHOWERS WILL CONTINUE THIS MORNING. * ADDITIONAL SNOW ACCUMULATIONS: 2 TO 4 INCHES ABOVE 7000 FEET... HIGHEST NEAR THE CREST. UP TO 2 INCHES ELSEWHERE. * SNOW LEVELS: 6000 TO 6500 FEET...FALLING TO 5500 TO 6000 FEET THIS MORNING. * IMPACTS: SLICK AND SNOW COVERED PASSES AROUND THE TAHOE BASIN AND FOR ALPINE COUNTY. THIS INCLUDES INTERSTATE 80 AND HIGHWAYS 50...88...89...267 AND THE MOUNT ROSE HIGHWAY. SNOW MAY LEAD TO THE WINTER CLOSURE OF EBBETTS AND MONITOR PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-011800- /O.CON.KREV.WS.W.0006.000000T0000Z-141101T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 345 AM PDT SAT NOV 1 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * TIMING: LIGHT SNOW AND SNOW SHOWERS WILL CONTINUE THIS MORNING. * ADDITIONAL SNOW ACCUMULATIONS: 2 TO 4 INCHES WEST OF HIGHWAY 395 ABOVE 7000 FEET...UP TO AN INCH ELSEWHERE ABOVE 6000 FEET. * SNOW LEVELS: 6500 TO 7000 FEET FALLING TO 6000 FEET THIS MORNING. * IMPACTS: SLICK AND SNOW COVERED ROADS FOR MONO COUNTY...MAINLY ABOVE 7000 FEET AND WEST OF HIGHWAY 395 INCLUDING HIGHWAY 203. SNOW MAY LEAD TO THE WINTER CLOSURE OF SONORA AND TIOGA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
681 WWUS45 KREV 011740 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1040 AM PDT SAT NOV 1 2014 CAZ072-NVZ002-011845- /O.EXP.KREV.WS.W.0006.000000T0000Z-141101T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1040 AM PDT SAT NOV 1 2014 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. THE THREAT FOR HEAVY SNOW HAS ENDED. SCATTERED SNOW SHOWERS THIS AFTERNOON MAY BRING AN ADDITIONAL INCH OR TWO OF ACCUMULATION ABOVE 7000 FEET. DRY AND WARMER CONDITIONS WILL RETURN TOMORROW. $$ CAZ073-011845- /O.EXP.KREV.WS.W.0006.000000T0000Z-141101T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 1040 AM PDT SAT NOV 1 2014 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. THE THREAT FOR HEAVY SNOW HAS ENDED. SCATTERED SNOW SHOWERS THIS AFTERNOON MAY BRING AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION ALONG THE SIERRA CREST. $$ BRONG HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Oct 30, 3:16 AM PDT, 7 hours 55 minutes earlier.
Area forecast discussion, Oct 30, 3:16 AM PDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
316 AM PDT THU OCT 30 2014
.SYNOPSIS...
WINDS WILL START TO INCREASE THURSDAY NIGHT OVER THE HIGHER TERRAIN
WITH GUSTY WINDS FOR FRIDAY AS LOW PRESSURE APPROACHES THE WEST
COAST. THE STORM WILL MOVE INTO THE SIERRA FRIDAY AFTERNOON WITH
A PERIOD OF MODERATE TO HEAVY SNOW THROUGH FRIDAY NIGHT. THE
SYSTEM WILL BRING A PERIOD OF RAIN FOR WESTERN NEVADA VALLEYS
FRIDAY NIGHT, WITH RAIN AND SNOW SHOWERS ON SATURDAY. WARMER AND
DRIER WEATHER WILL RETURN NEXT WEEK.
&&
.SHORT TERM...
THE MAIN CHANGE TO THE SHORT TERM FORECAST WAS TO SLOW THE ARRIVAL
OF COLDER AIR/LOWER SNOW LEVELS FRIDAY-FRIDAY NIGHT. THE 00Z
GFS/EC/GEM MODELS HAVE COME INTO DECENT AGREEMENT REGARDING TIMING
AND GENERAL FEATURES WITH THIS WEEKEND'S STORM SYSTEM. THE 00Z NAM
WAS A BIT SLOWER THAN THE OTHER MODELS BUT HAS COME MORE IN LINE
WITH ITS 06Z RUN.
HIGH CLOUDS WILL BE ON THE INCREASE TODAY AS AN UPPER RIDGE AXIS
SHIFTS OFF TO THE ROCKIES AND LOW PRESSURE OVER THE PACIFIC SLOWLY
ADVANCES EASTWARD. TEMPERATURES WILL BE QUITE MILD ONCE AGAIN TODAY
WITH HIGHS 10-15 DEGREES ABOVE AVERAGE. LATE TONIGHT, WINDS INCREASE
MAINLY OVER THE RIDGES AS THE THERMAL GRADIENT ALOFT TIGHTENS
BETWEEN THE PACIFIC TROUGH AND EXITING RIDGE.
ON FRIDAY, WINDS INCREASE AREA-WIDE AS THE INCOMING LOW'S COLD
FRONT MOVES INTO CALIFORNIA. WINDS DO NOT LOOK LIKE ANYTHING
SPECIAL BUT THEY WILL BE GUSTY AND COULD CAUSE ISSUES FOR HIGH
PROFILE VEHICLES, ESPECIALLY IN AREAS SUSCEPTIBLE TO SOUTHERLY
FLOW. REGARDING THE FRONT, THE FLOW ALOFT WILL BE RATHER PARALLEL
TO THE LOW LEVEL BOUNDARY FOR MUCH OF FRIDAY AS THE FRONT AWAITS
A FORWARD PUSH FROM UPPER ENERGY OFF THE CALIFORNIA COAST. WITH
THE FRONT SLOWING SOMEWHAT, I HAVE PUSHED BACK THE LOWERING OF
SNOW LEVELS AND, IN SOME AREAS, THE ARRIVAL OF PRECIPITATION.
STILL, THE FRONT LOOKS TO HOLD TOGETHER WELL AS IT MOVES INTO
WESTERN NEVADA AS A JET MAX NOSES INTO THE STATE AND KEEPS THE
FRONT INTACT. GIVEN THE MORE SOUTHERLY FLOW ALOFT, I DID RAISE
PRECIPITATION NEAR MAMMOTH MOUNTAIN AS THE ORIENTATION OF THE SIERRA
THERE AIDS OROGRAPHIC FORCING IN SOUTHERLY FLOW. FOR MOST OTHER
AREAS, FORECAST PRECIPITATION TOTALS HAVE NOT CHANGED MUCH SO WE
ARE ON TRACK WITH THE WINTER STORM WATCH.
SATURDAY, PRECIPITATION BECOMES SHOWERY UNDER THE COLD POOL ALOFT.
GIVEN THE CONVECTIVE NATURE OF SATURDAY'S PRECIPITATION, SNOW OR
ICE PELLETS COULD MIX IN WITH RAIN DOWN TO ALL BUT THE LOWEST
VALLEYS (UNDER 4000 FEET). HOWEVER, DAYTIME TEMPERATURES WILL BE
PLENTY WARM TO PROHIBIT SNOWFALL ACCUMULATIONS OUTSIDE OF THE
SIERRA. SNYDER
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
FEW CHANGES MADE TO THE LONG TERM THIS MORNING AS THE MODELS ALL
AGREE ON THE TRANSITION TO A MODERATE AMPLITUDE RIDGE FOR MIDWEEK.
THE BIGGEST DIFFERENCES IN THE MODELS OCCUR ON SUNDAY WITH THE EC
SLOWER TO MOVE THE TROUGH OUT OF THE GREAT BASIN. IT DROPS ANOTHER
WEAK SHORT WAVE OR INSIDE SLIDER ON THE BACK SIDE OF THE TROUGH. THE
GFS AND ITS ENSEMBLE IS MUCH WEAKER WITH THAT WAVE AND THUS MORE
PROGRESSIVE WITH THE TROUGH. THE EC ENSEMBLE SHOWS HIGHER THAN
AVERAGE UNCERTAINTY WITH THE WESTERN PORTION OF THE TROUGH SO THIS
WAVE SHOULD NOT BE DISMISSED. THAT SAID, ONLY LOWERED TEMPS SUNDAY
AND KEPT FORECAST DRY. THE EC DOES SHOW PRECIP AND TEMPS A GOOD 5-10
DEGREES COLDER THAN I HAVE. AT THIS POINT, THE EC IS ON THE WESTERN
EDGE SO WILL JUST TREND THAT WAY SINCE SLIDERS DO HAVE A TENDENCY TO
COME FURTHER WEST THAN ADVERTISED.
ONCE THAT WEAK WAVE GOES THROUGH, THE TROUGH PROGRESSES EAST AND THE
MODELS ALL SHOW A MODERATE AMPLITUDE RIDGE BY WEDNESDAY FOR A
CONSISTENT WARMING TREND. THE TREND WILL BE FASTER IN THE MOUNTAINS
WHILE THE LOWER VALLEYS IN NORTHEAST CA AND WESTERN NV ARE SLOWER TO
WARM DUE TO MODERATE INVERSIONS AND LIGHT SURFACE WINDS. STILL,
EXPECT TEMPS TO WARM A LITTLE ABOVE AVERAGE BY WEDNESDAY. WALLMANN
&&
.AVIATION...
VFR WITH WINDS ALOFT INCREASING TODAY WITH PEAK SFC GUSTS 20-25
KTS NEAR AND JUST EAST OF THE SIERRA BY MID-LATE AFTERNOON.
STORM STILL EXPECTED FOR LATE FRIDAY THROUGH SATURDAY MORNING.
PERIODS OF IFR/LIFR CIGS/VIS IN THE SIERRA AS RAIN CHANGES TO SNOW
BY FRIDAY EVENING, WITH SOME SNOW ACCUMULATING ON RUNWAYS ABOVE 6000
FEET. MODERATE TO HIGH CONFIDENCE NOW IN MVFR CIGS/VIS IN -RA FOR
WESTERN NV VALLEYS FRIDAY NIGHT/SATURDAY MORNING AS SURFACE LOW
DEVELOPS OVER CENTRAL NEVADA. MJD/WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING NVZ002.
CA...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING CAZ073.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:26 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 26 hr |
Nearby
Winter Storm Warnings in California, 2014Winter Storm Warnings in Nevada, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.